MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN LH 130 DEG 13MM X 360MM; ROD, FIXATION

ZIMMER BIOMET, INC. HFN LH 130 DEG 13MM X 360MM; ROD, FIXATION
Catalog Number 814613360
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision due to a fracture of the lag screws at the subtrochanteric region, and the lesser trochanter was also displaced.The reason for the fracture is unknown.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 814510100 lot:  zl 1123300c hfn lag screw 10.5mm x 100mm g2: foreign- uk customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2023 - 02907.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified the nail shows signs of use and has scratches near the fractured surface.There is also a lag screw that is inserted through the nail near the top portion of the nail.The nail has fractured and not all pieces were returned.Fracture analysis complete, where the optical images of the device's left side fracture surface shows beach marks artifacts, which suggest a fatigue mode of failure.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
HFN LH 130 DEG 13MM X 360MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18283791
Report Number0001825034-2023-02906
Device Sequence Number6263981
Product Code HSB
UDI-Device Identifier00887868039935
UDI-Public(01)00887868039935(17)250731(10)929260
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number814613360
Device Lot Number929260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown